MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number ED-580XT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As for during the two weeks between the stent becoming stuck the endoscope's channel and its removal, whether the subject endoscope was used in clinical or not at the facility, fujifilm was not able to confirm.If a foreign object remains inside the endoscope channel, it cannot be properly reprocessed, and if it is used on another patient in that state, there is a risk of cross-infection.If a foreign object remains inside the channel, it is usually recognized during reprocessing or pre-use inspection, and if the channel is blocked by the foreign object, it is unlikely to be used in clinical because it will interfere with the insertion of the device.However, as we have no information on the type or shape of the stent that remained in the channel, and we have not been able to obtain confirmation from the facility that it has not been used in any other procedure for two weeks, this report is being submitted in abundance of caution.
 
Event or Problem Description
On august 21th 2024 fujifilm corporation was informed of an event involving ed-580xt.It was reported that a stent previously stuck in channel, came out in patient.There was no patient harm or injury reported.There was no delay.Procedure was able to finish.A stent fell into the patient stomach and it was retreived after two weeks.Fujifilm corporation conducted additional hearings at the facility and reconfirmed the incident.A stent used during the subject procedure became stuck inside the endoscope's channel, so the endoscope was removed from the patient in that state.The procedure was completed successfully, and there were no other adverse effects on the patient.The stent that had become stuck inside the endoscope's channel was removed two weeks later at the facility.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM HEALTHCARE MANUFACTURING SANO OFFICE
700 konaka-cho
sano city, tochigi 327-0 001
JA   327-0001
Manufacturer Contact
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8-538
MDR Report Key20264156
Report Number3001722928-2024-00028
Device Sequence Number18323650
Product Code FDT
UDI-Device Identifier14547410359289
UDI-Public(01)14547410359289
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191747
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-580XT
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown